Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 130, NWS Columbia, SC

July 1, 2007Columbia County, McDuffie County, Richmond County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Jul 1, 2007, 4:52 PM EDT for Columbia County, McDuffie County, Richmond County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2007, 4:52 PM EDT (20:52 UTC)
Expired
Jul 1, 2007, 5:30 PM EDT
In force
38 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

Counties Columbia County, GA, McDuffie County, GA, Richmond County, GA

The radar

The Robins AFB radar (KJGX), 126 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 5:00 PM EDTTSTM WND DMG9 Se Thomson, GATREES DOWN ON HAPPY VALLEY RD...OFF HWY 17S.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 012052
SVRCAE
GAC073-189-245-012130-
/O.NEW.KCAE.SV.W.0130.070701T2052Z-070701T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
452 PM EDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN RICHMOND COUNTY IN EAST CENTRAL GEORGIA
  SOUTHEASTERN MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA
  SOUTHERN COLUMBIA COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 530 PM EDT

* AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHEAST OF HARLEM...AND  MOVING SOUTHEAST AT 10 MPH.

* SOME COMMUNITIES IN THE WARNING AREA INCLUDE FORT GORDON

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LAT...LON 3342 8235 3335 8246 3332 8239 3332 8235
      3327 8226 3330 8218 3341 8207 3349 8217

$$

LM
1 follow-up statement
000 
WWUS52 KCAE 012113
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
512 PM EDT SUN JUL 1 2007

GAC073-189-012122-
/O.CAN.KCAE.SV.W.0130.000000T0000Z-070701T2130Z/
MCDUFFIE GA-COLUMBIA GA-
512 PM EDT SUN JUL 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIA AND MCDUFFIE COUNTIES
HAS BEEN CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTIES.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LAT...LON 3337 8230 3335 8232 3333 8234 3332 8235
      3326 8227 3330 8218 3341 8207 3343 8215

$$

GAC245-012130-
/O.CON.KCAE.SV.W.0130.000000T0000Z-070701T2130Z/
RICHMOND GA-
512 PM EDT SUN JUL 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR RICHMOND COUNTY...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 7 MILES SOUTHWEST OF FORT GORDON...MOVING SOUTHEAST AT 10 
MPH.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LAT...LON 3337 8230 3335 8232 3333 8234 3332 8235
      3326 8227 3330 8218 3341 8207 3343 8215

$$

HC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:29 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 1, 2:29 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
229 PM EDT SUN JUL 1 2007

.SYNOPSIS...
A FRONT WILL PUSH SLOWLY SOUTH THROUGH THE REGION TONIGHT...AND
STALL OVER THE SAVANNAH RIVER AREA MONDAY...BEFORE SLOWLY PUSHING
SOUTH OF THE REGION TUESDAY. ANOTHER FRONT WILL MOVE DOWN LATE
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
FRONT/DEWPOINT GRADIENT APPEARS TO BE CURRENTLY STRETCHED ACROSS
OUR FORECAST AREA (FA)...PUSHING FROM NE TO SW. DRIER AIR ENTERING
THE NE FA...SO EXPECTING AFTERNOON AND EVENING CONVECTION TO BE
MAINLY CONFINED TO THE W/SW FA.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
LATEST MODEL RUNS TRENDING TOWARDS STALLING THE FRONT ALONG THE
SAVANNAH RIVER MONDAY...WHICH MAY MAKE SENSE CONSIDERING FRONT MAY
BE GENERALLY PARALLEL TO A WEAK NW UPPER FLOW...SO IT WONT GET MUCH
OF A PUSH EXCEPT FROM THE SURFACE HIGH BUILDING DOWN INTO THE MID
ATLANTIC. THE 12Z MAV AND MET MOS POPS TRENDING UPWARDS...AND ARE
NOW IN THE LIKELY CATEGORY FOR MONDAY/MONDAY NT ALONG THE
CSRA....AND CHANCE CATEGORY CENTRAL FA. CURRENT FORECAST CONTAINS
RELATIVELY LOW POPS FOR THAT AREA AND TIME FRAME. WILL NOT MAKE
RADICAL CHANGES AT THIS TIME...BUT AFTER COORDINATION WITH
SURROUNDING OFFICES...DECIDED TO INCREASE POPS TO CHANCE CATEGORY
MON/MON NT CSRA...TRENDING LOWER TO THE EAST. ALSO...INDICATIONS
ARE THAT LOW LEVEL FLOW TO VEER AROUND TO E/SE...AND THIS MIGHT
LEAD TO CLOUDINESS ISSUES. COMBINATION OF COOLER AIR MASS BEHIND
THE FRONT PLUS POSSIBLE CLOUDINESS LEADS TO COOLER MAX TEMPS
MON/TUE AND MOS TEMPS LOOK OK. MODELS SLOWLY PUSH FRONT TO THE
S/SW BY TUE...BUT MAY STILL BE CLOSE ENOUGH TO OUR W/SW FA TO
WARRANT SOME POPS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
MODELS IN AGREEMENT IN CONTINUING A RIDGE WEST/TROUGH EAST UPPER
PATTERN THROUGH THE PERIOD. LATEST MODELS INDICATING FRONT SHOULD
CONTINUE TO PUSH SLOWLY SOUTH FOR WED/THU AND WILL REMAIN FAR
ENOUGH TO OUR SOUTH NOT TO AFFECT OUR FA. EXPECT MODERATING TEMPS.
THE NEXT FRONT TO PUSH DOWN LATE WEEK...INCREASING OUR PRECIP
CHANCES.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
WEAK SLOW MOVING COLD FRONT IN SOUTHERN PART OF THE CAE CWA NEAR THE
CSRA. LOW LEVEL COOL AIR ADVECTION NORTH OF THE FRONT COVERING MUCH
OF THE AREA IS LIMITING CONVECTIVE ACTIVITY. BEST CHANCES SOUTH PART
AND IN THE CSRA. AIRMASS MARGINALLY UNSTABLE WITH LIS -4/-5..TT 45
AND PWS STILL NEAR 2 INCHES. CONVECTIVE TEMPERATURES ARE FAIRLY HIGH
IN THE LOWER 90S. READINGS COOLER NORTH OF FRONT IN THE MID 80S BUT
IN SOUTH AND CSRA 90-91F. SO EXPECT DEVELOP POSSIBLE IN THESE AREAS.
MAINLY VFR TONIGHT OVER CWA WITH IFR-MVFR POSSIBLE IN SHOWERS-TSTMS
SOUTH AND CSRA. MAINLY EAST OR EAST-NORTHEAST WINDS 3-5 KT AT
SURFACE SHOULD KEEP SIGNIFICANT FOG FROM DEVELOPING IN THE EARLY
MORNING HOURS MONDAY. MODELS ON BUFKIT SHOWING ENOUGH LOW LEVEL WIND
FLOW TO KEEP FOG AT MINIMUM BUT IT DOES INDICATE THERE COULD BE SOME
STRATUS OR STRATOCU ADVECTED IN FROM THE ATLANTIC MONDAY MORNING. SO
OPTED FOR MVFR CIGS 2-3 KFT MONDAY MORNING. FRONT EXPECTED TO BECOME
STALLED ACROSS SOUTH PART AND CSRA MONDAY AND MAY BE THE FOCUS FOR
SHOWERS AND THUNDERSTORMS MONDAY. AGAIN MAINLY VFR CONDITIONS BUT
BRIEF IFR-MVFR CONDITIONS ARE POSSIBLE MONDAY SOUTH AND WEST OF CAE
MONDAY AND MONDAY NIGHT.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&

SYNOP/NEAR/SHORT/LONG TERM...DCM
AVIATION...TTH
Hazardous weather outlook, Jul 1, 4:53 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
453 AM EDT SUN JUL 1 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-020900-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
453 AM EDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT
A FRONTAL ZONE EXTENDING THROUGH THE OUTLOOK AREA PLUS STRONG
HEATING WILL HELP CAUSE SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WIND AND HAIL COULD POSSIBLY OCCUR WITH A FEW
OF THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Jul 1, 3:03 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
303 PM EDT SUN JUL 1 2007

GAZ077-011945-
BURKE-
303 PM EDT SUN JUL 1 2007

...A STRONG THUNDERSTORM WAS AFFECTING BURKE COUNTY...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF WRENS...OR 14 MILES WEST OF
WAYNESBORO...MOVING SOUTHEAST AT 10 TO 15 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

TTH
Special weather statement, Jul 1, 4:19 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
419 PM EDT SUN JUL 1 2007

GAZ064-012045-
COLUMBIA-
419 PM EDT SUN JUL 1 2007

...A STRONG THUNDERSTORM WAS AFFECTING COLUMBIA COUNTY...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EVANS...MOVING SOUTHEAST AT 10 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LM
Special weather statement, Jul 1, 4:30 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
430 PM EDT SUN JUL 1 2007

GAZ063-012100-
MCDUFFIE-
430 PM EDT SUN JUL 1 2007

...A STRONG THUNDERSTORM WAS AFFECTING MCDUFFIE COUNTY...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMSON...MOVING SOUTHEAST AT 10 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LM

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.